Alert archive / Colorado / Frost Advisories in 2015
Frost Advisory 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this frost advisory at Oct 23, 2015, 3:54 AM MDT for 16 counties in Colorado. It took effect at Oct 24, 2015, 2:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2015, 3:54 AM MDT (09:54 UTC)
- In effect from
- Oct 24, 2015, 2:00 AM MDT
- Expired
- Oct 24, 2015, 8:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
330 WWUS75 KBOU 230954 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 354 AM MDT FRI OCT 23 2015 COZ038>051-232200- /O.NEW.KBOU.FR.Y.0004.151024T0800Z-151024T1400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 354 AM MDT FRI OCT 23 2015 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT SATURDAY. * TEMPERATURE...TEMPERATURES WILL DROP INTO THE LOWER TO MID 30S TONIGHT. COLDER AREAS WILL LIKELY SEE SOME FROST. * IMPACTS...A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS SHOULD PROTECT SENSITIVE PLANTS BY COVERING THEM OR MOVING THEM INDOORS. && $$ GIMMESTAD
5 follow-up statements
585 WWUS75 KBOU 231936 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 136 PM MDT FRI OCT 23 2015 COZ038>051-241400- /O.CON.KBOU.FR.Y.0004.151024T0800Z-151024T1400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 136 PM MDT FRI OCT 23 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT SATURDAY... * TEMPERATURE...TEMPERATURES WILL DROP INTO THE LOWER TO MID 30S TONIGHT. COLDER AREAS WILL LIKELY SEE SOME FROST. * IMPACTS...A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS SHOULD PROTECT SENSITIVE PLANTS BY COVERING THEM OR MOVING THEM INDOORS. && $$
378 WWUS75 KBOU 240247 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 847 PM MDT FRI OCT 23 2015 COZ038>051-241100- /O.CON.KBOU.FR.Y.0004.151024T0800Z-151024T1400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 847 PM MDT FRI OCT 23 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT SATURDAY... * TEMPERATURE...TEMPERATURES WILL DROP INTO THE LOWER TO MID 30S OVER MOST OF NORTHEAST COLORADO TONIGHT. A FEW LOW LYING AREAS INCLUDING THE SOUTH PLATTE RIVER VALLEY FROM FORT MORGAN EASTWARD MAY DROP INTO THE UPPER 20S. * IMPACTS...A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS SHOULD PROTECT SENSITIVE PLANTS BY COVERING THEM OR MOVING THEM INDOORS. && $$
646 WWUS75 KBOU 240905 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 305 AM MDT SAT OCT 24 2015 COZ038>051-241400- /O.CON.KBOU.FR.Y.0004.000000T0000Z-151024T1400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 305 AM MDT SAT OCT 24 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * TEMPERATURE...TEMPERATURES WILL REMAIN IN THE LOWER TO MID 30S OVER MOST OF NORTHEAST COLORADO UNTIL SUNRISE. A FEW LOW LYING AREAS INCLUDING THE SOUTH PLATTE RIVER VALLEY FROM FORT MORGAN EASTWARD MAY DROP INTO THE UPPER 20S. * IMPACTS...A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS SHOULD PROTECT SENSITIVE PLANTS BY COVERING THEM OR MOVING THEM INDOORS. && $$ GIMMESTAD
784 WWUS75 KBOU 241354 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 754 AM MDT SAT OCT 24 2015 COZ038>051-241500- /O.EXP.KBOU.FR.Y.0004.000000T0000Z-151024T1400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 754 AM MDT SAT OCT 24 2015 ...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING... OVERNIGHT TEMPERATURES AT SEVERAL LOCATIONS ON THE NORTHEAST PLAINS OF COLORADO FELL TO OR SLIGHTLY BELOW 32 DEGREES FAHRENHEIT. LOCATIONS INCLUDE JULESBURG, HOLYOKE, STERLING, WOODROW, WIGGINS, BRIGGSDALE, LIMON, HUGO, BYERS, GREELEY AIRPORT, TIMNATH AND NUNN. LOCATIONS CLOSER TO THE FRONT RANGE AND ALONG THE ALONG THE PALMER DIVIDE FOR THE MOST PART REMAINED ABOVE FREEZING... ALTHOUGH READINGS WERE STILL COLD ENOUGH TO PRODUCE FROST. TEMPERATURES HAVE BEGUN TO WARM IN MOST AREAS WITH READINGS EXPECTED TO RISE INTO THE UPPER 30S AND 40S IN THE NEXT HOUR WITH AMPLE SUNSHINE. THEREFORE THE FROST ADVISORY FOR NORTHEAST COLORADO WILL BE ALLOWED TO EXPIRE AT 8 AM MDT. $$ BAKER
158 WWUS75 KBOU 241354 CCA NPWBOU URGENT - WEATHER MESSAGE...CORRECTEDD NATIONAL WEATHER SERVICE DENVER/BOULDER CO 754 AM MDT SAT OCT 24 2015 COZ038>051-241500- /O.COR.KBOU.FR.Y.0004.000000T0000Z-151024T1400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 754 AM MDT SAT OCT 24 2015 ...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING... OVERNIGHT TEMPERATURES AT SEVERAL LOCATIONS ON THE NORTHEAST PLAINS OF COLORADO FELL TO OR SLIGHTLY BELOW 32 DEGREES FAHRENHEIT. LOCATIONS INCLUDE JULESBURG, HOLYOKE, STERLING, WOODROW, WIGGINS, BRIGGSDALE, LIMON, HUGO, BYERS, GREELEY AIRPORT, TIMNATH AND NUNN. LOCATIONS CLOSER TO THE FRONT RANGE AND ALONG THE PALMER DIVIDE FOR THE MOST PART REMAINED ABOVE FREEZING...ALTHOUGH LATE NIGHT READINGS WERE STILL COLD ENOUGH TO PRODUCE FROST. TEMPERATURES HAVE BEGUN TO WARM IN MOST AREAS WITH READINGS EXPECTED TO RISE INTO THE UPPER 30S AND 40S IN THE NEXT HOUR WITH AMPLE SUNSHINE. THEREFORE THE FROST ADVISORY FOR NORTHEAST COLORADO WILL BE ALLOWED TO EXPIRE AT 8 AM MDT. $$ BAKER
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this frost advisory went out at Oct 22, 9:22 PM MDT, 6 hours 32 minutes earlier.
Area forecast discussion, Oct 22, 9:22 PM MDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 922 PM MDT THU OCT 22 2015 .UPDATE... ISSUED AT 922 PM MDT THU OCT 22 2015 SNOW CONTINUES IN THE MOUNTAINS WITH ALL SNOW ABOVE ROUGHLY 9000 FEET AND RAIN/SNOW MIX DOWN TO AROUND 8000 FEET. WRAP AROUND MOISTURE COUPLED WITH INCREASING OROGRAPHICS BROUGHT AN UPTICK IN SNOWFALL TO THE HIGH COUNTRY THIS EVENING...AND STEADY LIGHT SNOW IS ON TRACK TO CONTINUE THROUGH THE NIGHT INTO EARLY FRIDAY MORNING BEFORE DECREASING. ON THE PLAINS...DOWNSLOPE DRYING WAS KICKING IN ALONG THE FRONT RANGE...BUT SHOWERS WERE BLOSSOMING OVER THE PLAINS WHERE THERE WAS STILL SOME WEAK Q-G LIFT. THE BULK OF THOSE SHOWERS WILL CONTINUE TO PUSH NORTHEAST AND EXIT THE NORTHEAST CORNER IN THE EARLY EVENING HOURS. HAVE CONTINUED TO TREND OF INCREASING POPS THERE WHILE MOST OF THE I-25 CORRIDOR SHOULD REMAIN DRY FOR THE REST OF THE NIGHT. ANY FOG DEVELOPMENT AND EXTENT SHOULD BE LIMITED BY DEVELOPING NORTHWESTERLY FLOW AND MID LEVEL CLOUDS. BREEZY TO WINDY CONDITIONS STILL ON TRACK FOR THE PLAINS EAST OF I-25 FOR FRIDAY. UPDATE ISSUED AT 638 PM MDT THU OCT 22 2015 DEFORMATION ZONE IS STRETCHING OUT ACROSS THE MOUNTAINS THIS EVENING. AT THE SAME TIME...FLOW ALOFT IS TURNING NORTHWESTERLY BEHIND TROUGH AXIS. THE COMBINATION OF IMPROVING OROGRAPHICS AND UPPER LEVEL DEFORMATION WILL AID SNOWFALL THROUGH THE NIGHT IN THE HIGH COUNTRY...SO HAVE OPTED FOR A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 9000 FEET. ADDITIONAL ACCUMULATIONS OF 2-7 INCHES EXPECTED...HEAVIEST ABOVE 10 THOUSAND FEET AND ALONG/NORTH OF I-70. WHILE THESE AMOUNTS ARE MARGINAL FOR HIGHLIGHTS...NIGHTTIME HOURS WILL ALLOW FOR MORE ACCUMULATION ON ROADS AND SLICK DRIVING CONDITIONS. THE SHOWERS AND HAZARDOUS DRIVING CONDITIONS IN THE HIGH COUNTRY MAY LINGER THROUGH EARLY FRIDAY MORNING. THEN SNOW SHOWERS WILL GRADUALLY DECREASE WITH MELTING ROAD SURFACE BY LATE FRIDAY MORNING AS AIRMASS GRADUALLY WARMS AND DRIES. MINOR ADJUSTMENTS TO THE POPS ON THE PLAINS WITH A BAND OF SHOWERS MOVING SLOWLY EAST THROUGH THE COURSE OF THE EVENING. DOWNSLOPE WILL DEVELOP THOUGH SO THESE WILL ONLY LAST A FEW MORE HOURS. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 350 PM MDT THU OCT 22 2015 DEEP UPPER TROUGH CENTERED OVER NORTH CENTRAL COLORADO ATTM WILL CONTINUE TO CREEP NORTH-NORTHEASTWARD...ALONG THE WAY WRAPPING MOISTURE BACK INTO NORTHERN COLORADO. AT THE SAME TIME A DRY SLOT ON THE SOUTHEAST SIDE OF THIS TROUGH WAS ADVANCING NORTHWARD OVER ERN COLORADO. THE SOUTHERN EDGE OF PRECIP ON RADAR WAS NOW OVER LARIMER...WELD AND LOGAN COUNTIES. PRECIP HAS GENERALLY ENDED IN THE DENVER METRO AREA AT THIS TIME. IN THE HIGH COUNTRY...A SIMILAR NORTHWARD RETREAT IN SNOWFALL IS EVIDENT ON RADAR AND FROM OBSERVATIONS AND CAMS. SNOW LEVEL TODAY FELL TO AROUND 7000 FEET AT THE PERIOD OF HEAVIEST PRECIP MID-MORNING THRU ERLY AFTERNOON. THE WINTER WEATHER ADVISORY FOR SNOW HAS BEEN ALLOWED TO EXPIRE AT 3 PM MDT. AS THE UPPER LOW MOVES SLOWLY OVER WRN NEBRASKA THIS EVENING... MODELS SHOW A PLUME OF MOISTURE WRAPPING BACK OVER THE N-CENTRAL COLORADO MTNS AND HIGH VALLEYS...POTENTIALLY PRODUCING ANOTHER ROUND OF ACCUMULATING SNOWFALL. MESOSCALE SNOW AMOUNTS ARE ALL OVER THE PLACE WITH RESPECT TO SNOW AMOUNTS. OVERNIGHT TOTALS VARY FROM 2 TO 10 INCHES IN THE PARK...GORE...MEDICINE BOW AND RABBIT EARS RANGES. ALL DEPENDS ON TEMPERATURES OF COURSE AND DURATION OF FAVORABLE UPSLOPE FLOW. BELIEVE AMOUNTS WILL BE ON THE LOW END OF THIS RANGE...GENERALLY FROM 2-5 INCHES ON NORTH- NORTHWEST FACING SLOPES ROUGHLY ABOVE 8500 FEET AND 1-3 INCHES ON VALLEY FLOORS. A SNOW ADVISORY MAY BE NECESSARY SHOULD LATER MODEL RUNS CONVERGE ON THE HIGHER AMOUNTS. ON THE PLAINS...WILL KEEP LOW POPS THIS EVENING AS MODELS INDICATE POCKETS OF LIGHT QPF THROUGH 06Z. AFTER THAT...SHOULD SEE GRADUALLY CLEARING SKIES AS FLOW ALOFT BECOMES NORTHWESTERLY. MAY STILL SEE PATCHY FOG FORM ON THE PLAINS LATE WITH THE WET GROUND AND CLEARING SKIES. ON FRIDAY...SNOW SHOWERS ALONG AND WEST OF THE CONTINENTAL DIVIDE EARLY IN THE MORNING SHOULD GENERALLY COME TO AN END BY AROUND MIDDAY WITH INFLUX OF DRIER AIR FROM THE WEST-NORTHWEST. ON THE PLAINS...A TIGHTENING PRES GRADIENT A STIFF NWLY FLOW ALOFT IS EXPECTED TO PRODUCE GUSTY NWLY SFC WINDS STARTING AROUND MID- MORNING AND LASTING THROUGH MID-AFTERNOON. MODELS INDICATE STRONGEST WINDS EAST OF A FT COLLINS TO LIMON WHERE GUSTS TO AROUND 35 MPH WILL BE POSSIBLE. CLOSER TO THE FOOTHILLS WINDS NO WHERE AS STRONG. ON THE HIGH RIDGES OF THE FRONT RANGE COULD SEE WEST-NORTHWEST WINDS GUSTING 30-40 KT RANGE DURING THIS SAME PERIOD. TEMPERATURE ON FRIDAY SEVERAL DEGS WARMER WITH SUNSHINE AND DOWNSLOPE FLOW. HIGHS 10-15 DEGS F WARMER ON THE PLAINS AND ROUGHLY 5-10 DEG F WARMER IN THE HIGH COUNTRY. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 350 PM MDT THU OCT 22 2015 COLORADO WILL BE UNDER A DRIER WESTERLY FLOW ALOFT FOR THE WEEKEND. TEMPERATURES WILL WARM INTO THE 60S ACROSS THE PLAINS WITH 40S AND 50S IN THE MOUNTAINS. NO PRECIPITATION IS EXPECTED ON SATURDAY AND SUNDAY. THE FLOW ALOFT WILL SHIFT MORE SOUTHWESTERLY ON MONDAY IN RESPONSE TO NEXT UPPER WAVE MOVING INTO THE GREAT BASIN. THIS SHOULD LEAD TO SOME SHOWERS MOVING BACK INTO THE MOUNTAINS BY MONDAY AFTERNOON HOWEVER STILL LOOKS DRY ON THE PLAINS. LONG RANGE MODELS SHOWING SOME DIFFERENCES AS THIS TROF MOVES ACROSS COLORADO IN THE TUESDAY AND WEDNESDAY TIME FRAME. THE EUROPEAN SOLUTION IS DEEPER WITH EVEN A SECONDARY TROF BUILDS IN BEHIND IT ON WEDNESDAY. THE GFS IS DRIER AND HAS A WEAKER AND MORE PROGRESSIVE LOOKING TROF. FOR NOW WILL KEEP POPS ON THE LOWER SIDE BUT IF EUROPEAN SOLUTION IS CORRECT WILL NEED TO INCREASE POPS AND LOWER TEMPERATURES IN BOTH THE TUESDAY AND WEDNESDAY TIME FRAME. THURSDAY WILL BE A DRIER DAY AND THEN WILL LOOK TOWARDS THE NEXT SYSTEM DEVELOPING OVER SOUTHERN CALIFORNIA. && .AVIATION...(FOR THE TAFS THROUGH 00Z FRIDAY LATE AFTERNOON) ISSUED AT 922 PM MDT THU OCT 22 2015 STILL DEALING WITH IFR/MVFR CIGS AND ILS APPROACH CONDITIONS IN THE DENVER AREA. LAST OF THE SHOWERS WILL BE PUSHING EAST OF KDEN 04Z-05Z AND THAT SHOULD TAKE THE LOWER CEILINGS WITH IT. THERE IS STILL A SLIGHT CHANCE OF FOG DEVELOPING IN THE AREA 09Z-13Z DEPENDING ON AMOUNT OF CLEARING/LIFTING OF CLOUD DECK...BUT MOST OF THIS SHOULD STAY JUST EAST AND NORTH OF KDEN AND KBJC. KDEN AND KGXY COULD SEE NORTHWEST WINDS GUSTING IN THE 20-27 KT RANGE 16Z-21Z FRIDAY. KBJC...KAPA...AND KFNL WINDS SHOULD NOT BE AS STRONG. OTHERWISE VFR CONDITIONS WILL PREVAIL FRIDAY WITH MOST CLOUDS AT OR ABOVE 6000 FEET. && .BOU WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 9 AM MDT FRIDAY FOR COZ031-033-034. && UPDATE...BARJENBRUCH SHORT TERM...BAKER LONG TERM...ENTREKIN AVIATION...BAKER
Hazardous weather outlook, Oct 22, 11:19 AM MDT, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1119 AM MDT THU OCT 22 2015 COZ030>051-231730- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1119 AM MDT THU OCT 22 2015 ...WINTER WEATHER ADVISORY FOR HIGHER FRONT RANGE FOOTHILLS AND MOUNTAINS ABOVE 8000 FEET.... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SNOW WILL CONTINUE TO FALL IN THE HIGH COUNTRY OF NORTH CENTRAL COLORADO THROUGH TONIGHT. EAST FACING SLOPES OF THE FRONT RANGE WILL LIKELY SEE THEIR HEAVIEST SNOWFALL THROUGH THE MIDDLE OF THIS AFTERNOON WHERE ANOTHER 3 TO 7 INCHES OF SNOW WILL ACCUMULATE. SNOWFALL WILL THEN SHIFT TO NORTH AND NORTHWEST FACING MOUNTAIN SLOPES TONIGHT WITH MOISTURE WRAPPING AROUND THE BACK SIDE OF THE DEPARTING STORM SYSTEM. THESE MOUNTAIN SLOPES COULD RECEIVE ANOTHER 2 TO 5 INCHES OF SNOW BEFORE MORNING. ON THE PLAINS EXPECT PERIODS OF LIGHT TO MODERATE RAINFALL AND AREAS OF FOG THROUGH MID-AFTERNOON...THEN GRADUAL IMPROVEMENT AS DRIER AIR SPREADS UP FROM THE SOUTH. HIGH COUNTRY TRAVELERS SHOULD ANTICIPATE DIFFICULT WINTER DRIVING CONDITIONS TODAY AS MANY MOUNTAIN PASSES ARE ALREADY SNOW PACKED OR SLUSHY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE CHANCE OF SHOWERS...MOSTLY OVER THE MOUNTAINS AND FOOTHILLS...ON FRIDAY AND FRIDAY EVENING. IT WILL BE DRY SATURDAY INTO MONDAY...THEN THE NEXT UPPER TROUGH WILL MOVE ACROSS LATE MONDAY WELL INTO TUESDAY. THERE WILL BE A CHANCE OF SHOWERS AND COOLER TEMPERATURES MONDAY NIGHT AND TUESDAY. AN UPPER RIDGE WILL MOVE IN ON WEDNESDAY WITH DRY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...HOWEVER SNOWFALL REPORTS AND RAIN AND SNOW CHANGE OVER ELEVATIONS WILL BE APPRECIATED. BAKER/ENTREKIN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 6:19 PM MDT | Winter Weather Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 10 hr |
Nearby
Frost Advisories in Colorado, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.